Includes Expert Content
Withdrawls from the effexor XR
avatar
An_248919 posted:
Effexor is a evil drug. I have been on Effexor XR for about 2 and ahalf years. Five days ago, the doctors instructed me to stop taking the Effexor because they thought I had something called serotonin syndrome. Come to find out I'm okay and I have felt like I have been slowly dieing for the past 5 days. Everytime I stand my blood pressure shoots up to around 154/108 and my heart rate beats 143 beats per minute(standing). I am profusley sweating and having body treamers and shakes. My vison is finally back to normal however, the first 2 days it was very spacing. I was able to drive for the first time today bacause I am not dizzy like I was but my brain is still very foggy. I continue to have very vivid dreams that keep me from resting well.I have been prescribed valium to help with these symptoms however they will not take them away and I dont know how long I will or can suffer like this. After going through withdrawls for these past five days I have decided to take 75 mg effexor XR and wing off from there simply because I can not keep feeling like this!! It was a relief to know that there are others out there who are and have been through the same thing I am going through and that this is what is wrong with me! Get well soon future posters!!!
Reply
 
avatar
Patricia Farrell, PhD responded:
It is a difficult med to wean off, as many others have indicated here and it has to be done as slowly as your body needs. Everyone is different.

I hope it does get easier very soon.